Citation: Dr. James Moore. "Lab Notes from an Unintentional Experiment: An Experience with BZ (exp93237)". Erowid.org. Oct 31, 2011. erowid.org/exp/93237
The following is excerpted from the 1962 lab book of Dr. James Moore, who was accidentally exposed to BZ during a BZ synthesis he was completing for the CIA. Four days after the exposure, he ingested 100 mg of acridine as an antidote.
After handling the compound for about 2 days pharmacological reactions became apparent: Stumbling gait, inability to concentrate or converse effectively, dilated pupils, pink fingernails & blotchy pink hands with fingers dark pink and swollen -- very little tactile sense. Tendency toward tremors; sudden deep breathing. Very weak legs. Dry skin -- no sweating; distortion of distance and time.
The above symptoms were still almost full-blown on Wed 28 Nov, about 48 hours after onset (first noticed Mon. 26 Nov.
Thurs. 29 Nov: Legs better, tremors fewer. Skin still pink. Eyes still very dilated & painful.
Fri. Symptoms about the same - hands less swollen - pupils still dilated -- At 7:00 PM and 12:00 midnight took 100 mg. 5-amino-1,2,3,4 tetrahydroacridine (from K. Koniacial [spelling??]
-- recx / benzene - mp. 182-183
Sat Dec 4 -- pupils normal size -- better motor control although legs still weak & tired.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.